Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 19, 2022, 2:49 PM CST for Morton County, Stanton County, Stevens County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2022, 2:49 PM CST (20:49 UTC)
- Expired
- Feb 19, 2022, 7:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS83 KDDC 192049 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 249 PM CST Sat Feb 19 2022 KSZ074-084-085-200100- /O.NEW.KDDC.FW.W.0005.220219T2049Z-220220T0100Z/ Stanton-Morton-Stevens- 249 PM CST Sat Feb 19 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074... 084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect until 7 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
550 WWUS83 KDDC 200038 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 638 PM CST Sat Feb 19 2022 KSZ074-084-085-200145- /O.EXP.KDDC.FW.W.0005.000000T0000Z-220220T0100Z/ Stanton-Morton-Stevens- 638 PM CST Sat Feb 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...084 AND 085... While south winds will remain gusty this evening, relative humidity is starting to increase across far southwest Kansas. The Red Flag Warning will be allowed to expire on time at 700 PM CST. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 19, 1:41 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 19, 1:41 PM CST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 141 PM CST Sat Feb 19 2022 ...Updated Short Term, Long Term and Fire Weather Discussions... .SHORT TERM...(This evening through Sunday) Issued at 131 PM CST Sat Feb 19 2022 Gusty southwest winds can be expected to continue overnight which will aid in keeping low temperatures anywhere from 10 to 15 degree warmer compared to the lows that were observed earlier this Saturday morning given the mixing potential. Lows early Sunday morning will range from 30 to 35 degrees from most of western Kansas. The exception will be from Garden City west and northward where lows are expected to briefly bottom out in the upper 20s. Sunday will be warm and continued dry with highs climbing into the upper 60s to lower 70s. Humidity values during the afternoon are expected to fall back into the teens with the lowest humidity values expected, 10 to 15%, being located west of highway 283. Wind speeds however will not be very strong given that a surface boundary will be moving across southwest Kansas during the day. The surface wind speeds are expected to range from 10 to 15 mph which will keep the fire risk levels mainly elevated during the afternoon. A few isolated near critical fire weather conditions may exist for a few hours Sunday afternoon near the Oklahoma border. .LONG TERM...(Sunday night through Saturday) Issued at 131 PM CST Sat Feb 19 2022 Models earlier today were in good agreement with a strong cold front crossing southwest Kansas during the day on early Monday night. This cold front will not only bring an end to the unseasonably warm temperatures but some gusty north winds will be possible Monday night and again on Tuesday. Will also need to monitor the potential for a few flurries Monday night across west central Kansas given that both the GFS and ECMWF hint at some moisture around the 850mb level will be trying to filter into portions of western Kansas as an upper level trough exits the Central Rockies and moves out into the West Central High Plains. At this time however it looks like the probability for anything to develop Monday night west and north of Garden City is low, <10%, based on the location of the best forcing near the 700mb baroclinic zone that remains forecast across northwest Kansas and east central Colorado. Timing of the cold front crossing southwest Kansas on Monday is still somewhat questionable and given the magnitude of the cold air behind this system. Am currently somewhat concerned that the models may be a little too slow. One item however is almost certain is that near critical to critical fire weather conditions will be possible ahead of this cold front given ongoing warm and dry conditions along with a gusty southwest wind. At this time it appears the most favorable area for critical conditions will be near and south of the Oklahoma border so as of 1 pm CST am leaning away from a Fire Watch after good collaboration with our surrounding offices. Will continue to look at this time frame over the next hour or two and if needed will issue a fire weather as required. 850mb temperatures are forecast to fall around 20C between 00z Tuesday and 00z Wednesday so the latest guidance with highs only in the 20s still look on track. These highs on Tuesday will average between 30 to near 50 degrees colder compared to the forecast highs Monday afternoon. If skies stay cloudy Monday afternoon across west central and north central Kansas then even these temperatures, highs in the 20s, may end up being a few degrees too warm. Lows Tuesday night/Wednesday morning will easily fall back into the 0 to +5 degree range across most of western Kansas. NBM guidance even suggests given the expected clear skies and light wind that there is a +60% chance of min Temps <0F will be possible across west central and north central Kansas early Wednesday morning. On Wednesday an upper level trough will cross the 4 corners region and begin to approach western Kansas Wednesday night and Thursday. As this upper level trough approaches mid week an easterly upslope flow will develop across western Kansas which will not only bring an increase in cloud cover but will also also will bring improving chances for light snow to southwest Kansas on Thursday given improving isentropic lift and moisture/850mb warm air advection developing ahead of this approaching upper level trough. The snow chances for southwest Kansas will end from west to east Thursday night as this upper level trough crosses the Central Plains. Temperatures mid to late week will continue to be unseasonably cold for this time of year. Highs are expected to be only in the 20s Wednesday and Thursday with overnight lows in the single digits. Temperatures will begin to warm back to near seasonal readings towards early next weekend as the cold dome of high pressure at the surface over the Central Plains slides east and surface pressure fall along the lee of the Rockies in response to our next upper level trough moving into the the 4 corners region. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1104 AM CST Sat Feb 19 2022 Gusty south southeast winds will be at around 20 knots this afternoon and early tonight. These gusty south winds tonight will shift to the southwest between 09z and 15z Sunday and decrease into the 10 to 15 knot range as a surface boundary moves into southwest Kansas early Sunday morning. A low level jet will develop across western Kansas early tonight with BUFR soundings indicating winds as high as 45 to 50 knots possible between 02z and 12z Sunday near 2000ft AGL. && .FIRE WEATHER... Issued at 131 PM CST Sat Feb 19 2022 Dry and unseasonably warm conditions can be expected across southwest Tomorrow and Monday. Sunday afternoon humidity values will range from 10 to 15% west of highway 283 based on the warm temperatures and afternoon dewpoints in the 10 to 15 degree range west of the Dodge city area. Although very dry conditions can be expected during the afternoon....a surface boundary moving into southwest Kansas early in the day will result in wind speeds only in the 10 to 15 mph range. This will result in only elevated fire risk levels Sunday afternoon with on a few localized areas of near critical risk being possible along the Oklahoma border. On Monday a cold front will move into southwest Kansas during the day and ahead of this cold front it will be warm, dry and breezy. This will be the most favorable opportunity for critical fire weather conditions over the next several days and this will occur near the Oklahoma border. At this time however timing of this cold front Monday is still questionable and there is a chance that the cold front will end up being faster than what the models currently have. As of 1 pm CST am leaning away from a Fire Watch given concern on the timing of the cold front and good collaboration but will continue to look at this time frame over the next few hours. If conditions are needed will issue a fire weather as required. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 70 35 69 / 0 0 0 0 GCK 30 70 31 63 / 0 0 0 0 EHA 32 72 38 71 / 0 0 0 0 LBL 31 72 33 74 / 0 0 0 0 HYS 32 67 30 52 / 0 0 0 0 P28 34 70 36 74 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Hazardous weather outlook, Feb 19, 5:02 AM CST, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 502 AM CST Sat Feb 19 2022 KSZ030-031-043>046-061>066-074>081-084>090-201115- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 502 AM CST Sat Feb 19 2022 /402 AM MST Sat Feb 19 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Near critical to critical fire weather conditions can be expected across far southwestern Kansas this afternoon. Relative humidity will be as low as 15 percent along with wind gusts in excess of 35 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Bitterly cold wind chills are expected Tuesday and Wednesday mornings. Wind chills Wednesday morning will be as low as -15 to -20. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.